Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Are there any medications for Bipolar Disorder that don't cause weight gain?

 
Anonymous

Asked by Anonymous at 7:02 PM on Jul. 3, 2011 in Health

This question is closed.
Answers (9)
  • The meds are a god send. I would rather gain a lil weight and be able to think clearly, then the opposite. I've been dealing with this for a long time. I have still been very successful in the important things in life. If you have this you can absolutely be ok. Think of it like this...If you had diabetes, would you take insulin? Feel free to email me anytime.

    ochsamom

    Answer by ochsamom at 7:43 PM on Jul. 3, 2011

  • meds don't cause the weight, it's what you eating that causes the weight. I have been on bi-polar meds for some years now. I've tried different ones til i found the right ones for me.
    brieri

    Answer by brieri at 7:58 PM on Jul. 3, 2011

  • I have not heard of any that don't...sowwy
    ochsamom

    Answer by ochsamom at 7:12 PM on Jul. 3, 2011

  • Any that cause less weight gain?
    Anonymous

    Comment by Anonymous (original poster) at 7:16 PM on Jul. 3, 2011

  • Unfortunately they don't cause all the same symptoms with every one. It's a trial and error type thing. Doctors will tell you what "can" cause weight gain, but it's not a sure thing apparently. If there is one that works and doesn't cause weight gain, I haven't found it yet.
    Mrs.B3

    Answer by Mrs.B3 at 7:26 PM on Jul. 3, 2011

  • I just found out I may have it and I'm scared to take any medications :/
    Anonymous

    Comment by Anonymous (original poster) at 7:30 PM on Jul. 3, 2011

  • Amphetamines are supposed to affect your appetite. I think that Adderal is an amphetamine.
    Cafemomoftwo217

    Answer by Cafemomoftwo217 at 8:08 PM on Jul. 3, 2011

  • *Meant to say that Amphetamines such as Adderall can help you to deter the weight gain. Consult with your doctor about this.
    Cafemomoftwo217

    Answer by Cafemomoftwo217 at 8:13 PM on Jul. 3, 2011

  • Lamictal doesn't cause weight gain as much as others. I have bipolar and have been on practically all of them at one point or another. Good luck.
    Queenie_Mab

    Answer by Queenie_Mab at 9:02 PM on Jul. 3, 2011

Next question in Health
Do I have the Flu?

Next question overall
Scrubs or house